Blisters on lips after juvederm injection and its not cold sores. What is the cause of this? (Photo)

4th time I've had my lips done & this time around I had my lips done a week ago and alot of blisters have come up from where the nurse had injected. I read somewhere that this could be caused by the product not being injected deep enough hence the product coming up to the surface. I want to know if this is the case because to them it is perfectly normal. They told me if next follow up its not gone they would dissolve it? Should I be compensated by someone not doing their job correctly?

Doctor Answers 2

Lip injections - Always go to an expert Physician

Lip injections with filler can be a very gratifying treatment.  There is an art to performing these injections.  It is always important to seek an expert physician injector to get best results.   If lip filler is placed too superficially, small translucent bumps may appear; thankfully, these can be reduced very quickly with small amounts of hyaluronidase.  Filler place in the wrong plane or location can create unwanted looks such as the so-called "duck-lips" or "monkey-lips"; seeing an expert will save you time and angst.


New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Blisters from Lip Injections

I have not seen an allergic reaction one like you are describing.  It is possibly an infection or a contact dermatitis.  I suggest you consult a board certified dermatologist to evaluate your lips.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.